Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 212, NWS Des Moines, IA

June 26, 20117 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2011, 9:56 PM CDT for 7 counties in Iowa. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 9:56 PM CDT (02:56 UTC)
Expired
Jun 26, 2011, 11:00 PM CDT
In force
64 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IA, Clarke County, IA, Decatur County, IA, Lucas County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 10:05 PM CDTHAIL 1Creston, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2873 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
6.2
Supercell composite
26.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WUUS53 KDMX 270256
SVRDMX
IAC003-039-053-117-159-173-175-270400-
/O.NEW.KDMX.SV.W.0212.110627T0256Z-110627T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
956 PM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST IOWA...
  CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  TAYLOR COUNTY IN SOUTHWEST IOWA...
  UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1100 PM CDT

* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF WINTERSET
  TO CLARINDA...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LENOX...BEDFORD...OSCEOLA...MOUNT AYR...CRESTON AIRPORT...KENT...
  NEW MARKET...LORIMOR...AFTON...GRAVITY...SHARPSBURG...THAYER...
  ARISPE...CONWAY...SHANNON CITY...CLEARFIELD...MURRAY...DIAGONAL...
  TINGLEY AND OSCEOLA AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 14 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4058 9492 4084 9494 4116 9446 4116 9332
      4058 9403
TIME...MOT...LOC 0255Z 293DEG 33KT 4118 9409 4075 9499
WIND...HAIL 60MPH 1.00IN

$$

JUNGBLUTH
3 follow-up statements
827 
WWUS53 KDMX 270317
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1017 PM CDT SUN JUN 26 2011

IAC003-039-053-117-159-173-175-270400-
/O.CON.KDMX.SV.W.0212.000000T0000Z-110627T0400Z/
UNION IA-TAYLOR IA-RINGGOLD IA-LUCAS IA-ADAMS IA-CLARKE IA-DECATUR IA-
1017 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DECATUR...CLARKE...SOUTHEASTERN ADAMS...NORTHWESTERN LUCAS...
RINGGOLD...TAYLOR AND UNION COUNTIES UNTIL 1100 PM CDT...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF OSCEOLA TO
5 MILES NORTHWEST OF HOPKINS...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  OSCEOLA...MOUNT AYR...MURRAY...DIAGONAL...TINGLEY...ELLSTON...
  MALOY...BENTON...BLOCKTON...OSCEOLA AIRPORT...DELPHOS...
  BEACONSFIELD...REDDING...GRAND RIVER...WOODBURN...VAN WERT...
  WELDON...KELLERTON AND DECATUR CITY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 14 AND 43.

QUARTER SIZED HAIL WAS REPORTED IN CRESTON FROM THESE STORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4058 9492 4084 9494 4116 9446 4116 9332
      4058 9403
TIME...MOT...LOC 0317Z 293DEG 33KT 4110 9393 4058 9488
WIND...HAIL 60MPH 1.00IN

$$

JUNGBLUTH
732 
WWUS53 KDMX 270335
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT SUN JUN 26 2011

IAC003-270345-
/O.CAN.KDMX.SV.W.0212.000000T0000Z-110627T0400Z/
ADAMS IA-
1035 PM CDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4058 9492 4067 9492 4115 9401 4116 9332
      4058 9403
TIME...MOT...LOC 0335Z 276DEG 56KT 4110 9342 4058 9437

$$

IAC039-053-117-159-173-175-270400-
/O.CON.KDMX.SV.W.0212.000000T0000Z-110627T0400Z/
UNION IA-TAYLOR IA-RINGGOLD IA-LUCAS IA-CLARKE IA-DECATUR IA-
1035 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DECATUR...CLARKE...NORTHWESTERN LUCAS...RINGGOLD...SOUTHEASTERN
TAYLOR AND SOUTHERN UNION COUNTIES UNTIL 1100 PM CDT...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF CHARITON TO
7 MILES NORTH OF GRANT CITY...MOVING EAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  VAN WERT...WELDON...KELLERTON AND DECATUR CITY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 14 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4058 9492 4067 9492 4115 9401 4116 9332
      4058 9403
TIME...MOT...LOC 0335Z 276DEG 56KT 4110 9342 4058 9437
WIND...HAIL 60MPH 1.00IN

$$

JUNGBLUTH
815 
WWUS53 KDMX 270406
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 PM CDT SUN JUN 26 2011

IAC039-053-117-159-173-175-270416-
/O.EXP.KDMX.SV.W.0212.000000T0000Z-110627T0400Z/
UNION IA-TAYLOR IA-RINGGOLD IA-LUCAS IA-CLARKE IA-DECATUR IA-
1106 PM CDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DECATUR...
CLARKE...NORTHWESTERN LUCAS...RINGGOLD...SOUTHEASTERN TAYLOR AND
SOUTHERN UNION COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4058 9492 4067 9492 4115 9401 4116 9332
      4058 9403
TIME...MOT...LOC 0335Z 276DEG 56KT 4110 9342 4058 9437

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:50 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 26, 6:50 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN JUN 26 2011

...UPDATED FOR THE 00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT
OF THE ROCKIES AND THROUGH THE PLAINS.  WILL SEE STRONG WAA/THETA-E
ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF
THE SYSTEM.  INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG
THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E
ADVECTION.  THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA
LATE THIS AFTERNOON INTO THE EVENING.  CONCERN OF BOTH SEVERE AND
HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO
SITUATION BELOW.  AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE
HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME
LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER.  MAIN
CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH
WAS NON-EXISTENT ON THE 18Z KOAX.  MAY HAVE ENOUGH TIME IN THE
SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE
BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE
EVENING HOURS.  OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS
NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE
INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL
INTO WESTERN AND SOUTHERN IA.  SOME ADDITIONAL CONVECTION FARTHER
NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER
INSTABILITY.  SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS
PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO
DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH.

.LONG TERM /MONDAY THROUGH SUNDAY/...
MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH
TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND
FRIDAY.
MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE
LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE
QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT
LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT
THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO
SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH
CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY
MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN
ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE
RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON
TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR
ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH.
THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY
EARLY WEDNESDAY MORNING.
THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z
THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL
SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG.
THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER
90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY
RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE
STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE
DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT
THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN
IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING
THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE
SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE
TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL
JET.

&&

.AVIATION...27/00Z
WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER THE AREA
TONIGHT...LIFTING SOUTH TO NORTH. ACTIVITY WILL BE EXPANSIVE THROUGH
12Z THEN GRADUALLY END FROM NORTHWEST TO SOUTHEAST LATE TONIGHT
THROUGH MONDAY MORNING. HVY RAINFALL COULD DROP VSBYS TO 1SM AT
TIMES ALONG WITH IFR CIGS. STRONG WINDS IN EXCESS OF 50 KTS AND
LARGE HAIL ARE POSSIBLE. WINDS WILL SHIFT TO THE NORTHWEST AS A
FRONTAL BOUNDARY SWINGS THROUGH MONDAY MORNING. CIGS WILL SCT TO VFR
DURING THIS TIME.

&&

.HYDROLOGY...
WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM
PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT
IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS
TRACKING NEAR THIS AREA.  GIVEN THE HEAVY RAINFALL YESTERDAY AND
PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL
RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE
SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2
INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH
PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS
WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-
DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-
MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN-
WAYNE.

&&

SHORT TERM/HYDROLOGY...COGIL
LONG TERM...BEITLICH
AVIATION...DONAVON
Hazardous weather outlook, Jun 26, 8:58 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT SUN JUN 26 2011

IAZ033>039-044>050-057>062-070>075-081>086-092>097-280200-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
858 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS
EXPECTED FROM GOLF BALL SIZED HAIL AND DAMAGING WINDS TO 80 MPH.
AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL OF 2 TO 4 INCHES
MAY OCCUR AND CAUSE FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE
WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR
THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

IAZ004-005-015-024-280200-
EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-
858 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS
EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH.
HEAVY RAINFALL IS ALSO POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE
WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR
THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

IAZ006-007-016-017-023-025>028-280200-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN-
BUTLER-BREMER-
858 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS
EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH.
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE
WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR
THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

In the hours before

Local storm report, Jun 26, 9:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
942 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND GST     2 ENE ARCADIA           42.09N 95.01W
06/26/2011  E60 MPH          CARROLL            IA   TRAINED SPOTTER

            ESTIMATED WIND SPEED. COULD NOT CHECK FOR DAMAGE

&&

AW
Local storm report, Jun 26, 9:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     2 W WOODWARD            41.86N 93.96W
06/26/2011                   DALLAS             IA   EMERGENCY MNGR

            SEMI TRAILER OVERTURNED ON HIGHWAY 141

&&

JOHNSON
Local storm report, Jun 26, 9:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
950 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     ADEL                    41.61N 94.03W
06/26/2011                   DALLAS             IA   EMERGENCY MNGR

            SIX INCH TREE LIMBS DOWN IN ADEL.

&&

JOHNSON
Local storm report, Jun 26, 9:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
954 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     NON-TSTM WND DMG EARLY                   42.46N 95.15W
06/26/2011                   SAC                IA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN. ESTIMATED 12 INCHES IN DIAMETER OR
            LARGER

0945 PM     TSTM WND DMG     CARROLL                 42.07N 94.86W
06/26/2011                   CARROLL            IA   LAW ENFORCEMENT

            SEMI BLOWN OVER NEAR HW 30 IN CARROLL

&&

AW
Local storm report, Jun 26, 9:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
955 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     AMES AIRPORT            41.99N 93.62W
06/26/2011  M53 MPH          STORY              IA   ASOS

&&

DONAVON
Local storm report, Jun 26, 9:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
956 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     DES MOINES INT AIRPORT  41.53N 93.66W
06/26/2011  M50 MPH          POLK               IA   ASOS

&&

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:02 PM CDTSevere Thunderstorm WarningDMXAppanoose28 min
Jun 26, 7:19 PM CDTSevere Thunderstorm WarningDMXSac18 min
Jun 26, 7:45 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac60 min
Jun 26, 8:09 PM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Jun 26, 8:21 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Sac54 min
Jun 26, 8:23 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie67 min
Jun 26, 8:47 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster58 min
Jun 26, 8:50 PM CDTTornado WarningDMXCarroll, Greene40 min
Jun 26, 9:03 PM CDTRiver Flood WarningDMXMahaska, Wapello4 days
Jun 26, 9:03 PM CDTRiver Flood WarningDMXWapello34 days
Jun 26, 9:03 PM CDTRiver Flood WarningDMXMadison, Warren14 hr
Jun 26, 9:03 PM CDTRiver Flood WarningDMXMahaska, Marion37 hr
Jun 26, 9:03 PM CDTRiver Flood WarningDMXDecatur47 hr
Jun 26, 9:07 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison38 min
Jun 26, 9:20 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story, Webster25 min
Jun 26, 9:34 PM CDTSevere Thunderstorm WarningDMXJasper, Madison, Marion, Polk, Story, Warren41 min
Jun 26, 9:43 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story47 min
Jun 26, 9:46 PM CDTHigh Wind WarningDMXAudubon, Boone, Calhoun, Carroll, Crawford, Dallas and 12 more5 hr
Jun 26, 10:06 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama54 min
Jun 26, 10:08 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren67 min
Jun 26, 10:29 PM CDTSevere Thunderstorm WarningDMXAppanoose46 min
Jun 26, 10:42 PM CDTFlash Flood WarningDMXWarren2 hr
Jun 26, 10:44 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Lucas, Monroe, Ringgold, Wapello and 1 more46 min
Jun 26, 11:16 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis44 min
Jun 27, 12:47 AM CDTRiver Flood WarningDMXAppanoose19 hr
Jun 27, 1:26 AM CDTRiver Flood WarningDMXTaylor7 hr
Jun 27, 1:50 AM CDTRiver Flood WarningDMXAppanoose, Wayne14 hr
Jun 27, 1:57 AM CDTAreal Flood AdvisoryDMXAppanoose, Davis3 hr
Jun 27, 3:29 AM CDTRiver Flood WarningDMXWebster52 hr
Jun 27, 5:00 AM CDTAreal Flood WarningDMXAppanoose, Davis24 hr
Jun 27, 10:45 AM CDTRiver Flood WarningDMXMadison, Warren9 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.